# SDR 2004FA0000822

- Difficulty date: September 8, 2004
- Submitted: October 20, 2004
- Operation: General aviation
- Aircraft: N2231X
- Make and model: Mooney M20M
- Aircraft serial: 270296
- Engine: Lyc TIO540*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Clutch Spring
- Condition: Missing
- Location: Mlg Actuator
- Part time: 632 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER COMPLIANCE WITH SB M20-282 AND THE CORRESPONDING SI 102000-1901 REV 2 THE NO-BACK CLUTCH SPRING MECHANISM WAS ALLOWING THE ACTUATOR TO (BACK UP) UNDER NORMAL LOADS.  IT WAS FOUND THAT EXCESSIVE FRICTION BETWEEN THE INPUT/DRIVE GEAR ASSY AND THE OUTPUT/DRIVEN GEAR ASSY CAUSES THEM TO (LOCK) TOGETHER AND THEREFORE ROTATE SIMULTANEOUSLY.  UNDER THIS CONDITION THE NO-BACK CLUTCH SPRING WILL SLIP AND NOT LOCK PROPERLY.  TWO CAUSES OF THE EXCESSIVE FRICTION WERE NOTED.  IF THE POINT OF CONTACT IS A THE LARGER DIAMETER HUBS INSTEAD OF THE SMALLER DIAMETER GEAR SHAFTS.  IF GEAR SHAFT ASSY IS PRELOADED TO THE MAX ACCEPTABLE LIMIT AS DEFINED IN THE ABOVE TWO BULLETINS.
